Alert archive / Louisiana / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 361, NWS Jackson, MS

August 11, 2017Morehouse Parish, Richland Parish, Louisiana

NWS Jackson, MS issued this severe thunderstorm warning at Aug 11, 2017, 6:23 PM CDT for Morehouse Parish, Richland Parish, Louisiana. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 11, 2017, 6:23 PM CDT (23:23 UTC)
Expired
Aug 11, 2017, 7:15 PM CDT
In force
52 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Morehouse Parish, LA, Richland Parish, LA

The radar

The Ft Polk radar (KPOE), 176 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 11.4 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2017-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 154 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2017-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
154 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
652 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

826 
WUUS54 KJAN 112323
SVRJAN
LAC067-083-120015-
/O.NEW.KJAN.SV.W.0361.170811T2323Z-170812T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
623 PM CDT FRI AUG 11 2017

The National Weather Service in Jackson has issued a

* Severe Thunderstorm Warning for...
  South central Morehouse Parish in northeastern Louisiana...
  Western Richland Parish in northeastern Louisiana...

* Until 715 PM CDT

* At 623 PM CDT, a severe thunderstorm was located near Swartz,
  moving southeast at 25 mph.

  HAZARD...60 mph wind gusts and nickel size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* This severe thunderstorm will be near...
  Start around 635 PM CDT. 
  Rayville around 640 PM CDT. 
  Alto around 650 PM CDT. 
  Archibald and Buckner around 655 PM CDT. 
  Mangham around 705 PM CDT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3242 9198 3245 9194 3248 9194 3252 9190
      3255 9192 3260 9193 3262 9192 3264 9188
      3239 9164 3237 9170 3234 9170 3233 9173
      3233 9176 3231 9176 3227 9178 3221 9194
      3237 9201
TIME...MOT...LOC 2323Z 335DEG 23KT 3253 9194 

HAIL...0.88IN
WIND...60MPH
 
$$

NF
2 follow-up statements
416 
WWUS54 KJAN 112351
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
651 PM CDT FRI AUG 11 2017

LAC067-120001-
/O.CAN.KJAN.SV.W.0361.000000T0000Z-170812T0015Z/
Morehouse LA-
651 PM CDT FRI AUG 11 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL MOREHOUSE PARISH
IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

LAT...LON 3236 9192 3244 9187 3254 9184 3257 9181
      3240 9165 3237 9170 3234 9170 3233 9173
      3234 9175 3233 9176 3231 9176 3227 9178
      3221 9194 3232 9199
TIME...MOT...LOC 2351Z 316DEG 24KT 3250 9177 3238 9181 3228 9192 

$$

LAC083-120015-
/O.CON.KJAN.SV.W.0361.000000T0000Z-170812T0015Z/
Richland LA-
651 PM CDT FRI AUG 11 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR WESTERN RICHLAND PARISH...

At 651 PM CDT, severe thunderstorms were located along a line
extending from near Rayville to near Archibald to Buckner, moving
southeast at 30 mph.

HAZARD...60 mph wind gusts and penny size hail. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

These severe storms will be near...
  Archibald around 655 PM CDT. 
  Mangham around 700 PM CDT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3236 9192 3244 9187 3254 9184 3257 9181
      3240 9165 3237 9170 3234 9170 3233 9173
      3234 9175 3233 9176 3231 9176 3227 9178
      3221 9194 3232 9199
TIME...MOT...LOC 2351Z 316DEG 24KT 3250 9177 3238 9181 3228 9192 

HAIL...0.75IN
WIND...60MPH
 
$$

NF
858 
WWUS54 KJAN 120007
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
707 PM CDT FRI AUG 11 2017

LAC083-120017-
/O.EXP.KJAN.SV.W.0361.000000T0000Z-170812T0015Z/
Richland LA-
707 PM CDT FRI AUG 11 2017

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN RICHLAND PARISH WILL
EXPIRE AT 715 PM CDT...
    
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore the warning will
be allowed to expire.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Jackson.

LAT...LON 3236 9192 3244 9187 3254 9184 3257 9181
      3240 9165 3237 9170 3234 9170 3233 9173
      3234 9175 3233 9176 3231 9176 3227 9178
      3221 9194 3232 9199
TIME...MOT...LOC 0007Z 335DEG 23KT 3241 9172 3229 9176 3219 9187 

$$

NF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 4:00 PM CDT, 2 hours 23 minutes earlier.

Area forecast discussion, Aug 11, 4:00 PM CDT, 2 hours 23 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
400 PM CDT Fri Aug 11 2017

.DISCUSSION...
Tonight and Saturday: Some isolated severe convection was seen over
southeast AR this afternoon and still feel confident that the
marginal potential will continue until mid evening primarily over
the ArkLaMiss Delta. Boundary layer theta-e values are around 350K
and CAPEs are still around 3000-4000 J/kg in this area. As the mid
level wave that is driving this convection moves across the forecast
area late tonight into Saturday, the old surface boundary to the
north will move back south and help push the deep moisture southeast
as PWs actually fall below 2 inches for the first time in days. The
best convective coverage and locally heavy rainfall threat will be
over south and eastern sections, while other areas will have chance
to dry out somewhat with lesser coverage./26/

Saturday night through Friday...

The period will start off with broad/flat sub-tropical ridging over
the northern Gulf of Mexico, longwave troughing over the eastern
third of the CONUS, ridging over the Inter-Mountain west and zonal
westerly flow across the central portion of the country. A surface
cold front is also progged to be dropping south over northern
Mississippi. A few areas of mainly diurnally driven convection are
expected to be ongoing across the area at the start of the period
early Saturday evening, especially in the vicinity of the advancing
front, but this activity should dissipate during the the early
evening hours with loss of daytime heating. A shortwave trough over
the Southern Plains will help to initiate an upstream MCS that will
propagate east along the frontal boundary during the overnight hours
into Sunday morning, but should still remain to our west by
daybreak.

Sunday through Tuesday, a wet and active pattern is expected to
continue as the ArkLaMiss remains in westerly flow on the north side
of the sub-tropical ridge with a series of shortwave troughs moving
through the area on top of the aforementioned frontal boundary. Any
remnant outflow boundaries from the upstream MCS could provide an
enhanced focus for convection on Sunday in addition to frontal
boundary itself. The front will drop south towards the I-20 corridor
before retreating back north as a warm front late Tuesday as the sub-
tropical ridging builds back into the ArkLaMiss. Flow oriented
parallel to the frontal boundary will favor training convection in a
moist environment characteristic of 2-2.4 inch PWATs and H850
ThetaE of 342-348K. In addition, the northern portion of the CWA
will be on the nose of 90th percentile integrated water vapor
transport values advecting in from our west. With that being said,
the ongoing limited risk for flash flooding through Tuesday is
warranted but a few tweaks were made on Sunday to focus the main
flooding threat in the west. If the trend for training convection
along the frontal boundary persists an area along and north of I-20
could need to be upgraded to an elevated threat for flash flooding
on Monday and Tuesday with future outlooks. Widespread severe
weather is not expected, but a few stronger and possibly isolated
severe storms cannot be ruled out with gusty winds, especially where
any pockets of enhanced instability materialize and in the vicinity
of outflow boundary interactions and storm mergers, but will not
mention in the HWO given spatial uncertainties. It's also important
to note that some model differences exist in regards to the
evolution of the front with the ECMWF keeping it further north and
slower with the timing, whereas the latest GFS is much quicker and
further south dropping the front south of I-20 by Sunday morning and
shunting the bulk of the precip to the Hwy 84 corridor through
Monday. The GFS appears too aggressive and overdone with the front,
so will put more weight on the ECMWF solution at this point which
keeps storm chances area wide.

Wednesday through Friday, it looks like we'll finally get a "break"
from the wet stretch of weather that has been plaguing the area. Sub-
tropical ridging will build in over the Deep South on Wednesday with
a 594dam high centered in the vicinity of the ArkLaTex through the
rest of the period. The best rain chances look to shift to the
eastern portions of the area away from the center of the ridge,
however given the saturated soils and how wet it has been lately, at
least isolated diurnal showers and storms cannot be ruled out at any
one location. Temps are also expected to return to the 90s, which
combined with 70s dewpoints and still moist ground could lead to the
potential for heat stress concerns primarily in the Delta and north
of I-20, although cloud cover and afternoon convection could help to
hold temps down. /TW/

&&

.AVIATION...
18Z TAF discussion:
MVFR ceilings early in the period will rise to VFR by mid
afternoon with isolated to scattered showers and thunderstorms.
Where storms occur, a brief lowering to IFR/MVFR conditions will
be encountered. The convection will diminish by mid evening with
MVFR conditions developing after midnight and continuing until mid
morning Saturday./26/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       75  90  74  89 /  35  40  14  48
Meridian      74  89  74  90 /  40  54  18  38
Vicksburg     75  90  74  88 /  46  34  13  57
Hattiesburg   75  90  75  90 /  44  67  18  52
Natchez       75  89  74  88 /  41  37  14  56
Greenville    74  89  73  86 /  56  37  17  56
Greenwood     74  89  72  87 /  55  44  17  45

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&

TW/26
Hazardous weather outlook, Aug 11, 3:27 PM CDT, 2 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
327 PM CDT Fri Aug 11 2017

ARZ074-075-LAZ007>009-015-016-023>025-MSZ018-019-025>030-032>038-
040>045-047>050-053-054-059-122030-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Bolivar-Sunflower-Leflore-
Grenada-Carroll-Montgomery-Webster-Clay-Choctaw-Oktibbeha-
Washington-Humphreys-Holmes-Attala-Winston-Issaquena-Sharkey-
Yazoo-Madison MS-Leake-Neshoba-Warren-Hinds-Rankin-Scott-
Claiborne-Copiah-Jefferson-
327 PM CDT Fri Aug 11 2017

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, and southwest Mississippi.

.DAY ONE...Tonight and Saturday

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Tonight

FLOODING
THREAT...Limited
TIMING...Tonight

Isolated severe thunderstorms will be possible through the
evening. Damaging winds will be the primary threat, however, some
hail up to quarter size will also be possible.

Flash flooding will remain possible, as well, through the
evening hours, as locally heavy downpours pass over ground
saturated by recent above normal amounts of precipitation.

(www.weather.gov/images/jan/graphicast/image1.png)

.DAYS TWO THROUGH SEVEN...Saturday night through Thursday

Additional periods of heavy rainfall are possible across the
region Sunday through Tuesday. Localized one to three inches of
rain may occur in a short period of time. With saturated soils
from recent heavy downpours, any additional heavy rain could
result in flash flooding.

(www.weather.gov/images/jan/graphicast/image3.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight.

LAZ026-MSZ031-039-051-060>062-122030-
Concordia-Lowndes-Noxubee-Newton-Adams-Franklin MS-Lincoln-
327 PM CDT Fri Aug 11 2017

This hazardous weather outlook is for portions of northeast
Louisiana, east central Mississippi, northeast Mississippi, south
central Mississippi, and southwest Mississippi.

.DAY ONE...Tonight and Saturday

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday night through Thursday

Additional periods of heavy rainfall are possible across the
region Sunday through Tuesday. Localized one to three inches of
rain may occur in a short period of time. With saturated soils
from recent heavy downpours, any additional heavy rain could
result in flash flooding.

(www.weather.gov/images/jan/graphicast/image3.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Thursday.

MSZ046-052-056>058-063>066-072>074-122030-
Kemper-Lauderdale-Smith-Jasper-Clarke-Lawrence-Jefferson Davis-
Covington-Jones-Marion-Lamar-Forrest-
327 PM CDT Fri Aug 11 2017

This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, south central Mississippi,
and southeast Mississippi.

.DAY ONE...Tonight and Saturday

FLOODING
THREAT...Limited
TIMING...Saturday

Flash flooding will be possible Saturday as locally heavy
downpours pass over ground saturated by recent above normal
amounts of precipitation.

(www.weather.gov/images/jan/graphicast/image2.png)

.DAYS TWO THROUGH SEVEN...Saturday night through Thursday

Additional periods of heavy rainfall are possible across the
region Sunday through Tuesday. Localized one to three inches of
rain may occur in a short period of time. With saturated soils
from recent heavy downpours, any additional heavy rain could
result in flash flooding.

(www.weather.gov/images/jan/graphicast/image3.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Thursday.

MSZ055-122030-
Simpson-
327 PM CDT Fri Aug 11 2017

This hazardous weather outlook is for portions of central
Mississippi.

.DAY ONE...Tonight and Saturday

FLOODING
THREAT...Limited
TIMING...Tonight through Saturday

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Tonight

Isolated severe thunderstorms will be possible through the
evening. Damaging winds will be the primary threat, however, some
hail up to quarter size will also be possible.

Flash flooding will remain possible, as well, through the
evening hours and again Saturday afternoon, as locally heavy
downpours pass over ground saturated by recent above normal
amounts of precipitation.

(www.weather.gov/images/jan/graphicast/image1.png)
(www.weather.gov/images/jan/graphicast/image2.png)

.DAYS TWO THROUGH SEVEN...Saturday night through Thursday

Additional periods of heavy rainfall are possible across the
region Sunday through Tuesday. Localized one to three inches of
rain may occur in a short period of time. With saturated soils
from recent heavy downpours, any additional heavy rain could
result in flash flooding.

(www.weather.gov/images/jan/graphicast/image3.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight.

26

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms are expected.
Moderate...Severe storms expected with significant
 severe weather possible.
Enhanced...Severe storms expected.
Slight...Severe storms possible.
Marginal...Isolated severe storms possible.

*FLOODING*
Extreme...Confident in significant flooding.
Significant...Significant flooding possible.
Elevated...Confident in flooding.
Limited...Flooding possible.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   www.weather.gov/jan/safe
Latest Weather Briefing...
   www.weather.gov/jan/weather_briefing

Tropical page...
   www.weather.gov/jan/tropical
National Hurricane Center Home Page...
   www.nhc.noaa.gov/
Find NWS JAN on Facebook...
   www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   www.spc.noaa.gov/
Meso Analysis...
   www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   www.spc.noaa.gov/products/outlook/
Storm Reports...
   www.spc.noaa.gov/climo/online/
...ADDITIONAL URLS FOR FLOODING ISSUES...

Current Watches and Warnings...
   www.weather.gov/jan/safe_HeavyRain

Observed Precipitation Images...
   www.weather.gov/jan/precipmaps

River Forecast Center...
   www.weather.gov/lmrfc/
Significant River Flood Outlook...
   www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html
Day 1 through 3 Excessive Rainfall...
   www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml
Excessive Rainfall Discussion...
   www.wpc.ncep.noaa.gov/discussions/qpferd.html
Day 1 through 7 QPF...
   www.wpc.ncep.noaa.gov/qpf/qpf2.shtml
QPF Discussion...
   www.wpc.ncep.noaa.gov/discussions/qpfpfd.html

In the hours before

Special weather statement, Aug 11, 4:03 PM CDT, 2 hours 20 minutes before
Special Weather Statement
National Weather Service Jackson MS
403 PM CDT FRI AUG 11 2017

MSZ073-074-112130-
Lamar-Forrest-
403 PM CDT FRI AUG 11 2017

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL FORREST AND EAST CENTRAL
LAMAR COUNTIES...

At 403 PM CDT, a strong thunderstorm was located over Hattiesburg,
moving southeast at 15 mph.

Winds in excess of 30 mph are possible with this storm.

Locations impacted include...
Hattiesburg, Petal, Mclaurin, Sunrise and Rock Hill.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3127 8945 3138 8926 3129 8914 3119 8914
      3107 8930
TIME...MOT...LOC 2103Z 310DEG 12KT 3128 8931

NF
Special weather statement, Aug 11, 4:26 PM CDT, 1 hour 57 minutes before
Special Weather Statement
National Weather Service Jackson MS
426 PM CDT FRI AUG 11 2017

ARZ075-LAZ008-009-016-MSZ034-040-041-112200-
Chicot AR-Madison LA-East Carroll LA-West Carroll LA-Washington MS-
Sharkey MS-Issaquena MS-
426 PM CDT FRI AUG 11 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CHICOT COUNTY...
EAST CARROLL...NORTH CENTRAL MADISON AND CENTRAL WEST CARROLL
PARISHES...SOUTHERN WASHINGTON...ISSAQUENA AND NORTHWESTERN SHARKEY
COUNTIES UNTIL 500 PM CDT...

At 426 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from 6 miles east of Wayside to near Darnell.
Movement was east at 35 mph.

Winds in excess of 40 mph will be possible with these storms.

Strong thunderstorms will be near...
  Estill around 435 PM CDT.
  Darlove around 440 PM CDT.
  Lake Providence around 445 PM CDT.
  Transylvania and Alsatia around 450 PM CDT.
  Fitler and Onward around 500 PM CDT.

Other locations impacted by these storms include Mayersville, Forest,
Arcola, Cary and Pioneer.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3340 9097 3330 9076 3327 9076 3327 9073
      3323 9073 3320 9068 3312 9070 3311 9068
      3309 9068 3309 9067 3258 9103 3254 9110
      3236 9127 3258 9145 3270 9156
TIME...MOT...LOC 2126Z 275DEG 30KT 3330 9093 3273 9140

NF
Special weather statement, Aug 11, 4:44 PM CDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Jackson MS
444 PM CDT FRI AUG 11 2017

ARZ074-LAZ007-112215-
Ashley AR-Morehouse LA-
444 PM CDT FRI AUG 11 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ASHLEY COUNTY IN
SOUTHEASTERN ARKANSAS AND NORTHWESTERN MOREHOUSE PARISHES UNTIL 515
PM CDT...

At 443 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near North Crossett to near Strong.
Movement was southeast at 20 mph.

Dime size hail and wind gusts up to 50 mph will be possible with
these storms.

Strong thunderstorms will be near...
  North Crossett and West Crossett around 455 PM CDT.
  Crossett around 505 PM CDT.

Other locations impacted by these storms include Blanchton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3315 9211 3316 9212 3316 9214 3320 9214
      3321 9213 3321 9208 3324 9209 3325 9207
      3331 9194 3301 9164 3284 9206 3287 9208
      3293 9207 3297 9208 3301 9207 3303 9209
      3303 9211 3307 9211 3309 9214
TIME...MOT...LOC 2143Z 332DEG 17KT 3322 9198 3305 9236

NF
Special weather statement, Aug 11, 5:03 PM CDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Jackson MS
503 PM CDT FRI AUG 11 2017

LAZ009-016-MSZ040-041-047-112230-
Madison-East Carroll-Sharkey-Warren-Issaquena-
503 PM CDT FRI AUG 11 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN EAST CARROLL AND
NORTHEASTERN MADISON PARISHES...NORTHWESTERN WARREN...SOUTHERN
ISSAQUENA AND SOUTHWESTERN SHARKEY COUNTIES...

At 503 PM CDT, a strong thunderstorm was located near Transylvania,
moving southeast at 15 mph.

Winds in excess of 30 mph are possible with this storm.

Locations impacted include...
Valley Park, Transylvania, Alsatia, Mansford, Sondheimer, Fitler,
Eagle Bend, Omega and Onward.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3268 9127 3278 9097 3260 9078 3257 9086
      3254 9088 3250 9097 3249 9099 3248 9100
      3245 9118
TIME...MOT...LOC 2203Z 325DEG 15KT 3267 9110

NF
Special weather statement, Aug 11, 5:09 PM CDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Jackson MS
509 PM CDT FRI AUG 11 2017

LAZ024>026-MSZ059-060-112245-
Tensas-Catahoula-Concordia-Adams-Jefferson-
509 PM CDT FRI AUG 11 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN TENSAS...
NORTHERN CONCORDIA AND NORTHEASTERN CATAHOULA PARISHES...WESTERN
JEFFERSON AND NORTHEASTERN ADAMS COUNTIES...

At 509 PM CDT, radar indicated strong thunderstorms were located
along a line extending from Helena to near Wallace Ridge. Movement
was southeast at 20 mph.

Winds in excess of 30 mph are possible with these storms.

These storms will be near...
  Waterproof around 520 PM CDT.
  Jonesville around 530 PM CDT.
  Wildsville around 535 PM CDT.
  Church Hill and Frogmore around 545 PM CDT.

Other locations impacted by these storms include Harrisonburg, Sicily
Island and Ridgecrest.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3188 9158 3194 9134 3168 9113 3145 9187
      3179 9192
TIME...MOT...LOC 2209Z 334DEG 18KT 3186 9137 3173 9185

NF
Special weather statement, Aug 11, 5:39 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service Jackson MS
539 PM CDT FRI AUG 11 2017

LAZ007-112330-
Morehouse LA-
539 PM CDT FRI AUG 11 2017

...A STRONG THUNDERSTORM WILL AFFECT WESTERN MOREHOUSE PARISH UNTIL
630 PM CDT...

At 538 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Beekman to 9 miles east of
Farmerville. Movement was south at 25 mph.

Winds in excess of 40 mph will be possible with these storms.

Strong thunderstorms will be near...
  Bastrop around 605 PM CDT.

Other locations impacted by these storms include Collinston, Mer
Rouge and Oak Ridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3290 9208 3297 9186 3263 9173 3258 9193
      3261 9193 3266 9191 3266 9194 3271 9197
      3270 9202 3271 9204 3270 9204 3269 9205
      3270 9205 3270 9206 3273 9207 3274 9205
      3276 9206 3279 9205 3284 9206 3289 9208
TIME...MOT...LOC 2238Z 349DEG 21KT 3290 9192 3279 9225

NF

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 2:04 PM CDTSpecial Weather StatementJANCatahoula41 min
Aug 11, 2:34 PM CDTSpecial Weather StatementJANMorehouse26 min
Aug 11, 3:52 PM CDTSpecial Weather StatementJANFranklin23 min
Aug 11, 4:26 PM CDTSpecial Weather StatementJANEast Carroll, West Carroll34 min
Aug 11, 5:09 PM CDTSpecial Weather StatementJANCatahoula36 min
Aug 11, 5:39 PM CDTSpecial Weather StatementJANMorehouse51 min
Aug 11, 5:48 PM CDTFlash Flood WarningJANMadison3 hr
Aug 11, 6:48 PM CDTSpecial Weather StatementJANRichland27 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.